Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Question on Post IMRT

califvader
califvader Member Posts: 108
i finished IMRT in the latter part of June, 2011. now, almost September i am still getting a clear mucous fluid coming out of my rectum. other IMRT patients, is this normal or should i be concerned?

Comments

  • robert1
    robert1 Member Posts: 82
    Heard of this
    Hello califvader:

    I have heard of this before with IMRT and Proton but do not have an answer for you. What does your oncologist say?

    robert1
  • califvader
    califvader Member Posts: 108
    talked to oncologist
    the oncologist said that it could months for the fluid to go away. as long as there is no blood in the mucous he said not to be concerned. he also said the slower your psa drops the better. it could take one to three years to reach your nadir.
  • VascodaGama
    VascodaGama Member Posts: 3,428

    talked to oncologist
    the oncologist said that it could months for the fluid to go away. as long as there is no blood in the mucous he said not to be concerned. he also said the slower your psa drops the better. it could take one to three years to reach your nadir.

    Maybe causes of inflammation of the bowel (a side effect of RT)
    Califvader

    I had similar experiences in expelling of large quantities of mucous. I thought firstly that it was liquefied stool but sometimes it was only mucous. This is naturally produced at the intestines (acts as a lubricating fluid) and it can be induced by inflammation of the bowel. You have to avoid passing gas because the discharge will be accompanied with fluids.

    Any guy on RT will experience to a certain extent secretion of mucous. Some secret it as paste and some not that much, but an irradiated bowel (even to small extent) will “switch-on” our intestines to produce more mucous with lesser chances for it being fully metabolized along the track before reaching the anus.

    In the two to three months after RT I experienced mucous with stool and with occasional blood traces, but it all was treated with separate medications and it did stop. Doctors usually recommend meals without cereals or food that act as “lubricants” at the intestines but I never gave up with my daily breakfast of bran (my hemorrhoids saviour), which I believe has helped the heeling process.

    I wish you a continuous recovery from therapy.

    VGama
  • Brad1
    Brad1 Member Posts: 4
    Short lived
    PSA 5.8 Gleason 4+3=7. 43 IMRT treatments. 60 yrs old. I was lucky my mucus went away in about four weeks. No ED or any other side effects for 3 months. Then ed set in. Viagra and Cialis cured that problem for 4 months. Then, the pills started failing me. I am worried about ed as my doctor said my testosterone is low but he will not treat me for that for another year or more. Psa is down to .95. The doctor said I was right on track, not good or bad, whatever that means. Give it a little more time and then switch doctors if you do not get back to normal. I am wondering how bad I will be in 2 years.